Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 210, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 11, 2020, 3:02 PM CDT for 4 counties in Florida. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2020, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 11, 2020, 4:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 10 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 3:15 PM CDT | TSTM WND DMG | 3 Nw Hulaw, FL | TREE DOWN. |
| Aug 11, 3:20 PM CDT | TSTM WND DMG | Porter Lake, FL | TREES FELL ACROSS ROADWAYS IN THE PORTER LAKE AREA. REPORTED VIA SOCIAL MEDIA. |
| Aug 11, 3:39 PM CDT | TSTM WND GST 53 | 5 Ne West Bay, FL | ASOS STATION KECP PANAMA CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WUUS52 KTAE 112002
SVRTAE
FLC005-059-131-133-112115-
/O.NEW.KTAE.SV.W.0210.200811T2002Z-200811T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
302 PM CDT Tue Aug 11 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Bay County in the Panhandle of Florida...
Northeastern Walton County in the Panhandle of Florida...
Holmes County in the Panhandle of Florida...
Washington County in the Panhandle of Florida...
* Until 415 PM CDT.
* At 302 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Bonifay to 20 miles northeast of
Lynn Haven, moving southwest at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vernon, De Funiak Springs, Bonifay, Bradford, Union, Live Oak,
Ponce De Leon, Caryville, Wausau, Westville, Ebro, Whitehead
Crossroads, Cerrogordo, Gritney, Holmes Valley, Millers Ferry,
Bennett, Porter Lake, Knox Hill and Izagora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3080 8620 3024 8578 3027 8561 3036 8539
3096 8571
TIME...MOT...LOC 2002Z 059DEG 12KT 3087 8573 3044 8540
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
065
WWUS52 KTAE 112103
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
403 PM CDT Tue Aug 11 2020
FLC005-059-131-133-112115-
/O.CON.KTAE.SV.W.0210.000000T0000Z-200811T2115Z/
Bay FL-Walton FL-Holmes FL-Washington FL-
403 PM CDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BAY...NORTHEASTERN WALTON...SOUTHWESTERN HOLMES AND
SOUTHWESTERN WASHINGTON COUNTIES...
At 403 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of De Funiak Springs to near Lynn
Haven, moving southwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
De Funiak Springs, Union, Live Oak, Ponce De Leon, Westville, Ebro,
Hinsons Crossroads, Southport, Cerrogordo, Arrant Settlement, Camp
Flowers, Millers Ferry, Bennett, Youngstown, Center Ridge, Knox Hill,
Hickory Hill, Vicksburg, Piney Grove and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3080 8620 3089 8590 3061 8578 3047 8567
3036 8539 3027 8561 3024 8578
TIME...MOT...LOC 2103Z 063DEG 15KT 3078 8603 3030 8567
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:15 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 11, 1:15 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 215 PM EDT Tue Aug 11 2020 .NEAR TERM [Through Wednesday]... We are still expecting scattered to numerous showers and thunderstorms this afternoon as the sea breeze boundary moves inland and a weak upper level vort max slides southward. Boundary collisions this afternoon could result in some storms briefly becoming severe with gusty winds the main threat. The SPC has outlooked portions of the area in a marginal risk for severe storms. Convection will gradually weaken this evening after sunset, but some convection will likely linger well into the evening hours. Overnight lows will generally be in the low to mid 70s. For Wednesday, similar conditions are expected with plentiful deep moisture and weak upper level support. Scattered to numerous showers and thunderstorms are expected again during the afternoon hours. Afternoon highs will generally be in the low to mid 90s. .SHORT TERM [Wednesday Night Through Thursday Night]... Widespread showers and thunderstorms are expected again on Thursday as PWs remain near or just over 2 inches. Overall storm motion will be pretty slow with light steering flow. Forecast soundings show enough instabililty and an inverted V shape with DCAPE near 1000 J/kg. This along with the slow storm motion will keep the primary threats as gusty winds and heavy rainfall. Weak upper support will help drive more widespread coverage, but overall placement will probably be driven mostly by the seabreeze and then subsequent boundary collisions. High temperatures on Thursday are forecast generally in the upper 80s to low 90s. Patchy fog will be possible in the early mornings, especially in areas that receive rainfall. .LONG TERM [Friday Through Tuesday]... Scattered to widespread showers and thunderstorms are expected through the long term period with a little bit better upper level support Friday into the weekend as a more substantial shortwave moves slowly across the southeast CONUS. At a minimum, this will help increase our steering flow and speed up the storm motions, but could also lead to more widespread convection. By Sunday, a weak front could sag into our area before stalling, which could bring a touch drier air into the area and serve as another focus for showers and storms Sunday into Monday. High temperatures through the long term are generally in the low to mid 90s each afternoon. && .AVIATION... [Through 18Z Wednesday] Scattered to numerous showers and thunderstorms will produce occasional restrictions across the area through the late evening hours. Some brief restrictions due to low clouds and patchy fog are also possible early Wednesday morning, mainly near VLD. && .MARINE... Generally benign boating conditions are expected with winds around 10 knots or less and seas near 1 ft. Waterspouts, gusty winds and locally higher seas will be possible with any showers and thunderstorms over the next few days. && .FIRE WEATHER... Humid conditions and high rain chances will keep fire weather concerns low through the week. Patchy fog will be possible in the mornings, especially in areas that receive rainfall the previous day. && .HYDROLOGY... A wetter pattern is expected this week with widespread rainfall totals of 1 to 3 inches of rainfall expected over the next 7 days with locally higher amounts possible. While river flooding is not expected, some localized areas of minor street flooding are possible each afternoon. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 91 74 / 40 70 40 80 40 Panama City 78 90 78 90 78 / 30 50 40 60 30 Dothan 74 94 74 92 73 / 40 60 40 80 40 Albany 74 95 75 92 74 / 50 60 50 80 40 Valdosta 73 92 74 89 73 / 60 70 50 80 30 Cross City 74 90 74 91 74 / 50 70 40 70 30 Apalachicola 76 89 78 89 77 / 40 50 40 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...DVD MARINE...Merrifield FIRE WEATHER...Merrifield HYDROLOGY...Merrifield
In the hours before
Local storm report, Aug 11, 2:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 W JONES CROSSROADS 31.20N 85.52W
08/11/2020 HOUSTON AL 911 CALL CENTER
TREE IN ROADWAY.
&&
CJMSpecial weather statement, Aug 11, 2:44 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tallahassee FL 244 PM CDT Tue Aug 11 2020 ALZ066>069-112015- Dale AL-Henry AL-Geneva AL-Houston AL- 244 PM CDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DALE...SOUTHWESTERN HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 315 PM CDT... At 244 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Blue Springs State Park to Dothan. Movement was southwest at 5 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Dothan, Headland, Ozark, Taylor, Midland City, Kinsey, Cowarts, Newton, Pinckard, Malvern, Rehobeth, Grimes, Napier Field, Memphis, Hollis Dairy Road, Bells Crossroads, Kirkland Crossroads, Wilson Mill, Mabson and Arguta. LAT...LON 3162 8538 3112 8532 3110 8555 3162 8565 TIME...MOT...LOC 1944Z 048DEG 6KT 3164 8549 3121 8543 42-DVD
Local storm report, Aug 11, 2:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST NAPIER FIELD 31.32N 85.45W
08/11/2020 M44 MPH DALE AL ASOS
ASOS STATION KDHN DOTHAN.
&&
DVDSpecial weather statement, Aug 11, 2:50 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Tue Aug 11 2020
FLZ018-019-GAZ158>160-112045-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-Thomas GA-
350 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...MADISON...
SOUTHWESTERN LOWNDES...SOUTHEASTERN THOMAS AND SOUTHERN BROOKS
COUNTIES UNTIL 445 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Madison, Quitman, Thomasville, Boston, Greenville, Lee,
Alma, Dills, Grooverville, Ebb, Lamont, Everett, Hamburg, Pinetta,
Nash, Thomas City, Drifton, Lovett and Nankin.
LAT...LON 3037 8319 3035 8319 3035 8321 3033 8321
3033 8399 3052 8399 3053 8398 3056 8399
3082 8400 3079 8332 3063 8325 3063 8329
3062 8327 3059 8326 3047 8324 3046 8322
3042 8322 3041 8319 3039 8317
TIME...MOT...LOC 1950Z 270DEG 19KT 3055 8376
42-DVDLocal storm report, Aug 11, 2:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM MARINE TSTM WIND APALACHICOLA AIRPORT 29.73N 85.03W
08/11/2020 M46 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA.
&&
DVDLocal storm report, Aug 11, 2:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EDT TUE AUG 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 E MARIANNA 30.77N 85.21W
08/11/2020 JACKSON FL 911 CALL CENTER
TREE DOWN.
&&
CJMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:15 AM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 11, 10:05 AM CDT | Special Marine Warning | TAE | 40 min | |
| Aug 11, 11:05 AM CDT | Special Weather Statement | TAE | Liberty | 40 min |
| Aug 11, 11:43 AM CDT | Special Weather Statement | TAE | Gadsden, Liberty | 62 min |
| Aug 11, 12:16 PM CDT | Special Weather Statement | TAE | Taylor | 44 min |
| Aug 11, 12:25 PM CDT | Special Weather Statement | TAE | Leon | 20 min |
| Aug 11, 12:36 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Leon, Liberty, Wakulla | 39 min |
| Aug 11, 12:46 PM CDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Aug 11, 12:52 PM CDT | Special Marine Warning | TAE | 83 min | |
| Aug 11, 1:11 PM CDT | Special Weather Statement | TAE | Leon | 49 min |
| Aug 11, 1:20 PM CDT | Special Weather Statement | TAE | Gulf | 40 min |
| Aug 11, 1:30 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Aug 11, 1:46 PM CDT | Special Weather Statement | TAE | Jefferson | 59 min |
| Aug 11, 1:57 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 63 min |
| Aug 11, 2:03 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 43 min |
| Aug 11, 2:26 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 64 min |
| Aug 11, 2:50 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 55 min |
| Aug 11, 3:41 PM CDT | Special Marine Warning | TAE | 94 min | |
| Aug 11, 3:44 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.